MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72201594
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl surgery the 2.4mm flexible passing pin broke inside the patient.Broken pieces were removed with tweezers.Then surgeon repeated the same technique with a new pin and reamer through a slightly different portal and it went perfectly from there.The procedure was successfully completed without significant delay and no patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: a 72201594 flexible passing pin was used for treatment but was not returned.This product is sold as a 5 pack.The complaint was confirmed by the dr who said that his portal placement was too high and required the reamer/pin to bend too much.He later adjusted his portal and completed tunnel preparations with no incident.These nitinol pins have ability to flex but not be bent.Physical evaluation was limited with no item returned.Factors that may affect device performance include: device ability, implant location and tissue condition.Review of instruction for use documentation contains precautionary statements and recommendations for proper use of product.Other influences that may compromise performance or integrity include: 1 getting entangled up with other instruments or devices.2 condition the driver¿s bit or chuck.3 stripping or over-torque use.4 debris such as bone chips caught in the bit or chuck.5 unexpected bone density/condition.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.The reported wire snapped due to excess stress.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.¿ complaint history review for three years prior indicated similar allegations for the product code reported.Batch review was unattainable without a valid lot number provided.Product met specifications upon release to distribution.

Brand Name
FLEXIBLE PASSING PIN 13.50 X 2.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9720084
Report Number1219602-2020-00226
Device Sequence Number353280
Product Code NBH
UDI-Device Identifier03596010601452
UDI-Public03596010601452
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201594
Device Catalogue Number72201594
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1